This article may contain affiliate links. For details, visit our Affiliate Disclosure page.
Lisinopril is a medication commonly used to treat high blood pressure and heart failure. However, in recent years, there have been concerns about the safety of this medication. Many people are asking whether lisinopril has been recalled in 2023 due to safety issues. In this blog post, we will delve into the details of lisinopril, its potential side effects, and whether it has been recalled.
What is Lisinopril?
Lisinopril is an angiotensin-converting enzyme (ACE) inhibitor that is used to treat high blood pressure and heart failure. It works by relaxing blood vessels, which helps to lower blood pressure and improve blood flow. Lisinopril is available in both brand-name and generic versions and is usually taken once a day.
Lisinopril Side Effects:
Like all medications, lisinopril can have side effects. The most common side effects of lisinopril include dizziness, headache, and a dry cough. Other potential side effects include:
- Hypotension: Lisinopril can cause a drop in blood pressure, which can lead to dizziness or fainting.
- Hyperkalemia: This is a condition where there is too much potassium in the blood. Lisinopril can increase the risk of hyperkalemia, which can cause weakness, numbness, or tingling.
- Angioedema: This is a severe allergic reaction that can cause swelling of the face, lips, tongue, or throat. It can be life-threatening and requires immediate medical attention.
- Kidney Damage: Lisinopril can affect kidney function, especially in people with pre-existing kidney disease.
- Liver Damage: In rare cases, lisinopril can cause liver damage. Symptoms may include yellowing of the skin or eyes, dark urine, and abdominal pain.
Has Lisinopril Been Recalled in 2023?
As of May 2023, there have been no official recalls of lisinopril. However, there have been concerns about the safety of this medication due to potential side effects. The U.S. Food and Drug Administration (FDA) has issued warnings about the risk of angioedema and kidney damage associated with lisinopril. The FDA recommends that patients taking lisinopril should be monitored for signs of these side effects and that healthcare providers should exercise caution when prescribing lisinopril to patients with pre-existing kidney disease.
Additionally, the FDA has issued a warning about the risk of hyperkalemia in patients taking lisinopril along with certain other medications, such as potassium supplements. Patients taking lisinopril should talk to their healthcare provider about any other medications or supplements they are taking to avoid the risk of hyperkalemia.
What Should You Do If You’re Taking Lisinopril?
If you are currently taking lisinopril, it’s important to continue taking the medication as prescribed by your healthcare provider. Do not stop taking lisinopril without first consulting with your doctor. If you experience any side effects while taking lisinopril, such as dizziness, headache, or a dry cough, talk to your healthcare provider. They may be able to adjust your dosage or recommend a different medication.
It’s also important to keep up with regular check-ups with your healthcare provider, especially if you have pre-existing kidney disease. Your doctor may recommend regular blood tests to monitor your kidney function.
Lisinopril is a medication commonly used to treat high blood pressure and heart failure. While it can be an effective medication, there are potential side effects associated with its use. As of May 2023, there have been no official recalls of lisinopril, but the FDA has issued warnings about the potential risks of lisinopril, including angioedema, kidney damage, and hyperkalemia. If you are taking lisinopril, it’s important to continue taking the medication as prescribed and to talk to your healthcare provider about any concerns you may have. Regular check-ups and monitoring of kidney function can help to minimize the risk of side effects. While lisinopril has not been recalled in 2023, it’s important to stay informed about any updates or changes related to this medication.